MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 7X40ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 7X40ML; STENT, ILIAC
Catalog Number C07040ML
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The distal end tip of a 7x40ml smart control, iliac stent was inserted and got kinked 90 degrees angle due to inadequate inflation caused by severe calcification.There was a gap noted between the distal tip and the guidewire lumen.The device was removed from the patient and the procedure was completed with the balloon catheter.There was no reported patient injury.The lesion was the superficial femoral artery (sfa) which has severe calcification with stenosis.A contralateral approach was made.The lesion was inflated with a non-cordis balloon catheter (bc) for pre dilation after a non-cordis guidewire crossed the lesion.The patient has no infectious disease.The product was not returned for analysis.A product history record (phr) review of lot 17779706 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter tip kinked/bent - in patient¿ and ¿catheter tip fractured - in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification and the procedural factor of inadequate target lesion preparation may have contributed to the reported event.According to the warnings/precautions in the safety information in the instructions for use ¿safety and effectiveness has not been demonstrated in patients with: lesions that are either totally or densely calcified.¿ according to the safety information in the instructions for use ¿the s.M.A.R.T.Control nitinol stent system is indicated for improving luminal diameter in patients with symptomatic atherosclerotic disease of the common and/or external iliac arteries up to 126 mm in length, with a reference vessel diameter of 4 to 9 mm, and angiographic evidence of a patent profunda or superficial femoral artery.¿ as this device is not indicated for use in the superficial femoral artery this is considered off-label usage.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the distal end tip of a 7x40ml smart control, iliac stent was inserted and got kinked 90 degrees angle due to inadequate inflation caused by severe calcification.There was a gap noted between the distal tip and the guidewire lumen.The device was removed from the patient and the procedure was completed with the balloon catheter.There was no reported patient injury.The lesion was the superficial femoral artery (sfa) which has severe calcification with stenosis.A contralateral approach was made.The lesion was inflated with a non-cordis balloon catheter (bc) for pre dilation after a non-cordis guidewire crossed the lesion.The patient has no infectious disease.The device will not be returned as it was discarded in the hospital.

Brand Name
SMART CONTROL, ILIAC 7X40ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9218415
Report Number9616099-2019-03296
Device Sequence Number2183437
Product Code NIO
UDI-Device Identifier20705032023792
UDI-Public20705032023792
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberC07040ML
Device Lot Number17779706
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2019
Initial Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1